Texas, 2015Flash Flooding in Texas, March 21, 2015
March 21, 2015 · NWS CRP · 8 events in 4 counties and zones
A frontal boundary stalled over the Coastal Bend on March 21st. Abundant moisture moved into the region from Deep South Texas as a strong upper level low pressure system moved into the Texas Big Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary stalled over the Coastal Bend on March 21st. Abundant moisture moved into the region from Deep South Texas as a strong upper level low pressure system moved into the Texas Big Bend. Widespread showers and thunderstorms formed over the Brush Country during the early morning hours. The showers and thunderstorms moved east into the Coastal Bend later in the morning. This activity then trained over the same area before noon. This led to flooding of creeks and low lying areas across the Coastal Bend during the late morning into the early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 21, 5:27 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 21, 5:27 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
627 AM CDT SAT MAR 21 2015
.DISCUSSION...UPDATED FOR 12Z AVIATION.
&&
.AVIATION...MOSTLY IFR AND LIFR CONDITIONS EXPECTED TODAY...EXCEPT
FOR LRD TAF SITE. LRD IS GETTING MAINLY BEHIND THE MOISTURE POOL
ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE. THIS HAS ALLOWED THEM
TO BREAK OUT TO A VFR CONDITION. COULD SEE BRIEF LOWER CIGS WITH
SHOWERS YET THIS MORNING...BTU WILL PROBABLY BE MAINLY VFR TODAY.
ALI COULD BREAK OUT TO VFR THIS AFTERNOON BUT THINK VCT AND CRP
WILL REMAIN IFR TO LIFR ALL DAY WITH RAIN EXPECTED. COULD SEE A
FEW THUNDERSTORMS NEAR THESE TERMINALS AS WELL.
&&
.PREV DISCUSSION... /ISSUED 253 AM CDT SAT MAR 21 2015/
SHORT TERM (TODAY THROUGH SUNDAY)...ONGOING RAIN EVENT
PROGRESSING SLOWER THAN EXPECTED...BUT STILL EXPECTED TO BRING
WIDESPREAD RAIN TO SOUTH TEXAS. UPPER LEVEL LOW HAS BEEN SLOW TO
KICK OUT. AN EMBEDDED SHORTWAVE IS JUST NOW APPROACHING LAREDO AND
SHOULD PROVIDE SOME ENHANCEMENT TO CONVECTIVE ACTIVITY. ON THE
OTHER SIDE OF THE FORECAST AREA...COLD FRONT PUSHED INTO THE
NORTHERN PART OF THE AREA QUICKER THAN EXPECTED...BUT HAS MOVED AT
A SNAILS PAST OVERNIGHT...JUST NOW APPROACHING CORPUS. AHEAD OF
THE FRONT DENSE FOG IS NOTED IN NEARSHORE MARINE AREAS AND
BAYS...AND HAS ADVECTED A FEW MILES INLAND INTO THE COASTAL
COUNTIES. THE FRONT SHOULD STALL THIS MORNING...BUT THE EXACT
POSITION WHERE IT STALLS HAS YET TO BE DETERMINED. MOST MODELS
INDICATE IT STALLING BEFORE PUSHING OFFSHORE...WHICH SEEMS THE
MOST LIKELY. THE GFS MODEL THOUGH PUSHES IT INTO THE NEARSHORE
WATERS. HAVE FOCUSED IT JUST INLAND FOR THE DAY.
THAT...IN TURN...LEADS TO A BETTER CHANCE FOR THUNDERSTORMS IN FAR
SOUTHEAST PORTION OF CWA...IN WARM SECTOR AHEAD OF THE FRONT. THIS
THIS WOULD BE MAINLY SOUTH OF CORPUS...AND WITH ABUNDANT CLOUD COVER
AND LOW LEVEL MOISTURE INSTABILITY WILL STAY SMALL...BUT NOT ZERO.
SPC HAS THAT REGION IN MARGINAL RISK FOR STRONG/SEVERE STORMS FOR
HAIL OR WIND. WILL NOT INCLUDE ANY SEVERE WORDING AS STILL THINK
IT'S A MINIMAL CHANCE.
NOW...THE HEAVY RAIN SITUATION...WILL MAINTAIN FLASH FLOOD WATCH FOR
THE AREA GIVEN HIGH MOISTURE CONTENT FROM RECENT RAINS. THINKING
DAYTIME ACCUMULATIONS WILL BE 1-1.5 INCH ACROSS MOST OF THE
AREA...WITH WEST AND NORTHWEST ZONES GETTING THE BULK OF THEIR RAIN
IN THE OVERNIGHT PERIOD BEFORE SUNRISE. RAINFALL RATES OVERALL HAVE
STAYED UNDER CONTROL...STAYING MAINLY UNDER 1 INCH PER HOUR. THIS
HAS TEMPERED ANY FLASH FLOODING ISSUES THUS FAR. WITH UPPER LEVEL
SHORT WAVE APPROACHING THOUGH...COULD START TO SEE SOME HIGHER
RATES. RAIN HAS YET TO MOVE INTO AREAS WHERE HEAVIEST RAIN FELL
EARLIER IN THE WEEK WHERE FLOOD THREAT WILL BE HIGHEST.
UPPER LEVEL TROUGH WILL BE LIFTING OUT OF THE AREA LATER TODAY AND
ON SUNDAY...SHOULD SEE POPS DECREASE QUICKLY FROM THIS EVENING ON.
WILL KEEP POPS INTO SUNDAY ALONG THE COAST AS THE FRONT REMAINS
STALLED IN THE AREA.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...MUCH QUIETER WEATHER IN
STORE FOR EARLY NEXT WEEK AS THE UPPER TROUGH CONTINUES TO MOVE
FARTHER EAST ACROSS THE SOUTHEASTERN STATES WITH RIDGING DEVELOPING
OVERHEAD. WARMER AND DRIER CONDITIONS WILL LEAD TO PLEASANT
CONDITIONS...WITH HIGHS REACHING INTO THE UPPER 70S ACROSS MOST
LOCATIONS TO MID 80S OUT WEST. RAIN CHANCES RETURN LATE NEXT AS
SURFACE HIGH PRESSURE OVER THE REGION SHIFTS EAST. MOISTURE RIDES UP
ON THE WESTERN PERIPHERY OF THE HIGH WITH LOW END CHANCE POPS
THURSDAY THROUGH FRIDAY. MODELS ARE HINTING AT A LATE SEASON FRONT
TO MOVE THROUGH TOWARD THE END OF THE WEEK...WITH GFS BRINGING THE
FRONT THROUGH FRIDAY...AND THE EURO/CANADIAN BRINGING IT THROUGH ON
THURSDAY. FOR NOW...TOOK A BLEND ON TIMING LEANING CLOSER TO THE
SLOWER GFS...AS ALL MODELS CONTINUE TO CREATE WEAK RIDGING AND ZONAL
FLOW ALOFT AS THE ASSOCIATED UPPER TROUGH CUTS OFF A LOW AND THE LOW
RETROGRADES TOWARD BAJA CALIFORNIA. DRIER CONDITIONS ARE EXPECTED
FOR NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 60 78 60 78 / 90 50 10 10 10
VICTORIA 68 58 75 56 77 / 100 50 20 10 10
LAREDO 69 59 81 60 84 / 80 30 10 10 10
ALICE 70 59 81 59 82 / 90 30 10 10 10
ROCKPORT 70 61 72 62 71 / 90 60 20 10 10
COTULLA 68 57 80 57 83 / 80 30 10 10 10
KINGSVILLE 71 60 80 59 82 / 80 40 10 10 10
NAVY CORPUS 70 62 72 62 73 / 90 50 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
PZ/83...AVIATIONHazardous weather outlook, Mar 21, 4:40 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT SAT MAR 21 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT SAT MAR 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON. HEAVY RAINFALL
OF 1 TO 3 INCHES POSSIBLE...WITH ISOLATED HIGHER AMOUNTS.
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS
TODAY IN THE COASTAL BEND MAY BE STRONG WITH SMALL HAIL AND
STRONG WINDS...BUT SEVERE THUNDERSTORMS ARE UNLIKELY.
A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE BAYS AND
NEARSHORE WATERS THROUGH THIS MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AND
THURSDAY NIGHT WITH A COLD FRONT MOVING THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON IN THE COASTAL
BEND.
PZ/CB
In the hours before
Local storm report, Mar 21, 7:53 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
853 AM CDT SAT MAR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN FULTON 28.07N 97.04W
03/21/2015 M0.70 INCH ARANSAS TX EMERGENCY MNGR
LAW ENFORCEMENT REPORTING SOME MINOR STREET FLOODING IN
FULTON AREA FROM HEAVY RAINFALL. ROCKPORT ASOS RECORDED
0.70 INCH OF RAINFALL IN PAST HOUR.
&&
JMETZFlash Flood, Jim Wells
- When
- March 21, 9:15 AM CST to 9:45 AM CST
- Where
- Jim Wells County, 0.92 mi SE of Orange Grove to 1.66 mi SE of Orange Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.960, -97.920
Low water crossings were flooded on County Road 454 east of Orange Grove.
Flash Flood, Jim Wells
- When
- March 21, 9:17 AM CST to 9:45 AM CST
- Where
- Jim Wells County, 0.92 mi SW of Orange Grove to 1.04 mi SW of Orange Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.960, -97.940
Water was rushing across Farm to Market Road 624 west of Orange Grove.
Flash Flood, Nueces
- When
- March 21, 9:17 AM CST to 9:45 AM CST
- Where
- Nueces County, 1.51 mi NNE of Robstown to 0.84 mi N of Robstown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.800, -97.660
Water was flowing across Farm to Market Road 1889 north of Robstown and on West Avenue G in Robstown.
Flash Flood, Nueces
- When
- March 21, 9:34 AM CST to 10:04 AM CST
- Where
- Nueces County, 1.51 mi SSW of Agua Dulce to 0.97 mi SW of Agua Dulce
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.780, -97.910
Portions of 3rd Street and surrounding roads were flooded in Agua Dulce.
Flash Flood, Nueces
- When
- March 21, 9:42 AM CST to 10:12 AM CST
- Where
- Nueces County, Bishop to 1.19 mi W of Bishop
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.580, -97.800
Several streets were flooded in Bishop.
Flash Flood, Nueces
- When
- March 21, 10:12 AM CST to 10:42 AM CST
- Where
- Nueces County, 2.41 mi NNE of Chapman Ranch to 3.24 mi N of Chapman Ranch
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.610, -97.450
Highway 286 was flooded across north bound lanes near the intersection of County Road 14 about 2 miles north of Chapman Ranch.
Flash Flood, San Patricio
- When
- March 21, 11:00 AM CST to 11:30 AM CST
- Where
- San Patricio County, 2.29 mi NE of Odem to 2.84 mi NE of Odem
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.970, -97.550
Video from the public showed water flowing across Farm to Market Road 1944 south of Sinton.
Flash Flood, Aransas
- When
- March 21, 11:18 AM CST to 11:48 AM CST
- Where
- Aransas County, 1.38 mi N of Rockport to 1.6 mi WSW of Fulton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.040, -97.050
Several streets were flooded in Rockport.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Heavy Rain in Texas, March 21, 2015$15,000 · 3 events
- Flash Flooding in Texas, March 21, 2015$15,000 · 2 events
- Flash Flooding in Texas, March 21, 20154 events
- High Surf in Hawaii, March 21, 20153 events
- Dense Fog in Maryland, March 21, 20151 event
- Dense Fog in West Virginia, March 21, 20151 event
- Flash Flood in Louisiana, March 21, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564478, 564479, 564480, 564490, 564491, 564502, 564503, 564504.